Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 117, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 7, 2012, 6:13 PM MDT for Yuma County, Colorado. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 7, 2012, 6:28 PM MDT
- In force
- 15 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
254 WUUS53 KGLD 080013 SVRGLD COC125-080100- /O.NEW.KGLD.SV.W.0117.120708T0013Z-120708T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 613 PM MDT SAT JUL 7 2012 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 700 PM MDT * AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF JOES...AND WAS MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ABARR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3977 10247 3969 10261 3973 10281 3995 10281 TIME...MOT...LOC 0013Z 123DEG 8KT 3974 10263 WIND...HAIL 60MPH 1.00IN $$ DR
2 follow-up statements
754 WWUS53 KGLD 080021 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 621 PM MDT SAT JUL 7 2012 COC125-080100- /O.CON.KGLD.SV.W.0117.000000T0000Z-120708T0100Z/ YUMA CO- 621 PM MDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL YUMA COUNTY UNTIL 700 PM MDT... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF JOES...AND WAS MOVING NORTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... ABARR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3977 10247 3969 10261 3973 10281 3995 10281 TIME...MOT...LOC 0021Z 123DEG 8KT 3975 10265 WIND...HAIL 60MPH 1.00IN $$ DR
070 WWUS53 KGLD 080028 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 628 PM MDT SAT JUL 7 2012 COC125-080038- /O.CAN.KGLD.SV.W.0117.000000T0000Z-120708T0100Z/ YUMA CO- 628 PM MDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YUMA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3977 10247 3969 10261 3973 10281 3995 10281 TIME...MOT...LOC 0028Z 123DEG 8KT 3976 10267 $$ DR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:28 PM MDT, 45 minutes earlier.
Area forecast discussion, Jul 7, 5:28 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 528 PM MDT SAT JUL 7 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 224 PM MDT SAT JUL 7 2012 14Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATES 595 DM H5 RIDGE IN PLACE ACROSS CENTRAL CONUS...WITH PV ANOMALY NOTED ALONG THE KS AND COLORADO BORDER CENTERED NEAR KLIC. 15Z SFC OBS INDICATED COLD FRONT HAD PROGRESSED THROUGH MUCH OF THE CWA...WITH LATEST OBS INDICATING IT HAD MOVED THROUGH HLC AND TRB. 12Z RAOBS INDICATED FAIRLY DEEP FRONTAL ZONE HAD MOVED THROUGH KLBF WITH FRONTAL INVERSION NOTED UP TO H75 AND WITH A 11C TEMPERATURE CHANGE AT H85. WHILE A NOTICEABLE COOL DOWN ALSO NOTED AT DNR...OVERALL AIR MASS AT DDC HAD CHANGED LITTLE FROM 12Z YESTERDAY. TONIGHT...FAIRLY COMPLICATED FORECAST AS OVERALL FORCING UNDER LARGE SCALE RIDGE REMAINS WEAK AS OVERALL FLOW PRETTY LIGHT...BUT ATMOSPHERE REMAINS FAIRLY UNSTABLE AND WEAKLY CAPPED TO EVEN ELEVATED CONVECTION THROUGH THE NIGHT...SUGGESTING IT WILL TAKE VERY LITTLE FORCED ASCENT TO MAINTAIN THUNDERSTORMS THROUGH THE NIGHT. GENERAL CONSENSUS BETWEEN OPERATIONAL MODELS WILL DEVELOP A WEAK SHORTWAVE TROUGH THAT SLOWLY MOVES ACROSS NORTHERN COLORADO THROUGH THE NIGHT...WITH BROAD AREA OF WEAK WAA TO THE NORTH OF FRONT AHEAD OF THIS TROUGH. HAVE A FEW CONCERNS THAT THERE DOES NOT SEEM TO BE ANY SIG PV ANOMALIES NOTED IN THE UPSTREAM FLOW...ALTHOUGH THERE MAY BE SOME SEMBLANCE OF SW TROUGH APPARENT ACROSS NORTHEAST UTAH AT 16Z. GIVEN WEAK FORCING AND EXPECTED INSTABILITY PATTERN...HARD TO RULE OUT ANY ONE LOCATION FOR NOT HAVING A THREAT FOR THUNDERSTORMS...BUT WILL LIMIT HIGHEST CHANCES TO NORTHWESTERN CWA WHICH WILL BE CLOSEST TO WEAK SW TROUGH. WITH WEAK FLOW ALOFT RESULTING IN SLOW STORM MOTIONS...ABOVE FREEZING LAYER > 15000 FT AND PRECIPITATELY WATERS INCREASING TO AROUND 1.5 INCHES TONIGHT HEAVY RAIN AND FLASH FLOODING A DEFINITE CONCERN. ALTHOUGH MOST OF CWA HAS BEEN WITHOUT PRECIPITATION THE PAST FEW DAYS...WILL HAVE TO MONITOR LATEST DATA FOR POTENTIAL FLASH FLOOD WATCHES SHOULD WIDESPREAD HEAVY RAIN BECOME MORE LIKELY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 224 PM MDT SAT JUL 7 2012 MAIN CHALLENGE FOR SUNDAY THROUGH MONDAY WILL BE TIMING AND PLACEMENT OF PRECIPITATION CHANCES. THE UPPER LEVEL RIDGE WILL RETROGRADE WEST TO THE GREAT BASIN BY SUNDAY...PUTTING THE AREA UNDER NORTHWEST FLOW. THIS WILL PUSH THE MONSOON MOISTURE AROUND THE UPPER LEVEL HIGH AND OVER THE AREA. WITH PLENTY OF MOISTURE TO WORK WITH...MORE THAN WE HAVE HAD FOR THE LAST FEW MONTHS...AND AMPLE INSTABILITY...ANY OF THE DISTURBANCES MOVING THROUGH THE FLOW COULD DEVELOP PRECIPITATION. WITH ONLY WEAK UPPER LEVEL DISTURBANCES MOVING THROUGH THE FLOW...AM HESITANT TO PUT TOO MUCH DETAIL INTO THE FORECAST SINCE THE TIMING AND PLACEMENT OF THESE COULD EASILY CHANGE. BASED ON SREF ENSEMBLE MODELS AS WELL AS THE LOCATION OF THE BEST FORCING...THE WESTERN HALF OF THE AREA LOOKS TO BE THE MOST LIKELY AREA TO RECEIVE PRECIPITATION. MODELS AGREE WITH BRINGING A STRONGER UPPER LEVEL SHORT WAVE TROUGH ACROSS THE WESTERN HALF OF THE AREA SUNDAY NIGHT...BRINGING THE BEST SHOT FOR RAINFALL. STORM MOTIONS WILL BE 5-10KTS SO HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. MONDAY THE SHORT WAVE TROUGH CONTINUES SOUTH OVER EASTERN COLORADO...EXITING THE AREA DURING THE AFTERNOON. THERE ARE SOME WEAKER DISTURBANCES FOLLOWING THE MAIN SHORT WAVE...SO AREAS TO THE EAST MAY RECEIVE SOME RAINFALL. WITH ISENTROPIC DOWNGLIDE OCCURRING THROUGH THE DAY...AM THINKING THE PRECIPITATION WILL BE CLOSELY TIED TO THE UPPER LEVEL DISTURBANCES...SO HAVE PRECIPITATION CHANCES DECLINING ONCE THEY MOVE OUT OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE AS STORM MOTIONS WILL BE AROUND 10KTS. WITH SB AND MID LEVEL CAPE AROUND 500J/KG OR LESS TO WORK WITH AND LAPSE RATES AROUND 7C/KM OR LESS...AM THINKING THE THUNDERSTORM COVERAGE WILL BE SPOTTY WITH MOSTLY SHOWERS. FOR TUESDAY THROUGH SATURDAY THE PERIOD WILL BE PRIMARY DRY WITH THE UPPER LEVEL RIDGE OVER THE GREAT BASIN. SEVERAL WEAK SHORT WAVE TROUGHS MOVE THROUGH THE NORTHWEST FLOW OVER THE AREA. HOWEVER WITH NO STRONG FORCING TO WORK...WILL KEEP THE FORECAST DRY FOR NOW. TOWARD THE END OF THE WEEK INTO THE WEEKEND A COUPLE UPPER LEVEL SHORT WAVE TROUGHS OVER THE NORTHWEST PART OF THE AREA MOVE ACROSS A DRY LINE. WITH MODELS AGREEING ON THE LOCATION OF THE PRECIPITATION...WILL INCLUDE SOME PRECIPITATION CHANCES FOR THE NORTHERN PART OF THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 523 PM MDT SAT JUL 7 2012 AVIATION CONCERNS WILL BE THUNDERSTORM CHANCES TONIGHT...AND FOG/STRATUS LINGERING INTO SUNDAY MORNING. THUNDERSTORMS IN CENTRAL KANSAS ARE SLOWLY MOVING NORTH THIS EVENING...AND SHOULD REACH THE KGLD AREA AROUND 03Z AND KMCK TOWARDS 06Z. AREAL COVERAGE IS EXPECTED TO INCREASE SO BOTH TERMINALS STAND A GOOD CHANCE OF THUNDERSTORMS. AFTER MIDNIGHT...MOIST BOUNDARY LAYER AND LOW LEVEL UPSLOPE WILL RESULT IN STRATUS AND AREAS OF FOG...ALONG WITH SOME LINGERING RAIN SHOWERS. GIVEN THE PERSISTENT UPSLOPE...FLIGHT CATEGORIES WILL BE SLOW TO IMPROVE SUNDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JRM LONG TERM...JTL AVIATION...024
Hazardous weather outlook, Jul 7, 2:56 PM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT SAT JUL 7 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 256 PM MDT SAT JUL 7 2012 /356 PM CDT SAT JUL 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND PERSIST THROUGH THE NIGHT. THE BEST CHANCES FOR THUNDERSTORMS WILL GENERALLY BE WEST OF A MCCOOK TO LEOTI LINE. LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH THE NIGHT...WITH A FEW STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 7, 4:39 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
439 PM MDT SAT JUL 7 2012
COZ091-072315-
KIT CARSON COUNTY-
439 PM MDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF FLAGLER...MOVING NORTH AT 10
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOME SEVERE.
&&
LAT...LON 3957 10314 3957 10313 3958 10300 3957 10300
3957 10287 3933 10285 3930 10308 3953 10316
3957 10316
TIME...MOT...LOC 2238Z 171DEG 9KT 3940 10298
DRSpecial weather statement, Jul 7, 4:45 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 445 PM MDT SAT JUL 7 2012 KSZ014-015-029-072330- GOVE-SHERIDAN-THOMAS- 545 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN COUNTY IN NORTHWEST KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UTICA TO 16 MILES WEST OF UTICA...MOVING NORTH AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3937 10079 3937 10028 3869 10028 3869 10078 TIME...MOT...LOC 2246Z 161DEG 12KT 3870 10019 3872 10045 ROBINSON
Special weather statement, Jul 7, 5:14 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 614 PM CDT SAT JUL 7 2012 KSZ028-072345- LOGAN- 614 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF RUSSELL SPRINGS TO 8 MILES EAST OF WALLACE...MOVING NORTHWEST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3885 10098 3883 10145 3911 10145 3912 10106 TIME...MOT...LOC 2314Z 152DEG 15KT 3891 10103 3890 10145 DR
Special weather statement, Jul 7, 5:20 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM CDT SAT JUL 7 2012
COZ091-072345-
KIT CARSON COUNTY-
520 PM MDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF THURMAN...OR 17 MILES NORTH
OF FLAGLER...MOVING NORTH AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3957 10314 3957 10313 3958 10300 3957 10300
3957 10290 3957 10289 3946 10288 3944 10312
3957 10315
TIME...MOT...LOC 2319Z 173DEG 10KT 3954 10301
DRSpecial weather statement, Jul 7, 5:44 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 644 PM CDT SAT JUL 7 2012 KSZ028-080000- LOGAN- 644 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF RUSSELL SPRINGS...MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3912 10114 3913 10082 3889 10091 3891 10118 TIME...MOT...LOC 2344Z 191DEG 8KT 3898 10104 DR
Special weather statement, Jul 7, 6:11 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 711 PM CDT SAT JUL 7 2012 KSZ014-028-080045- LOGAN-THOMAS- 711 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONUMENT TO WINONA...MOVING NORTH AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3904 10086 3905 10138 3943 10130 3945 10083 TIME...MOT...LOC 0011Z 184DEG 25KT 3913 10097 3914 10129 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:30 PM MDT | Special Weather Statement | GLD | Yuma | 30 min |
| Jul 7, 8:04 PM MDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Jul 7, 8:47 PM MDT | Special Weather Statement | GLD | Yuma | 28 min |
| Jul 7, 9:34 PM MDT | Special Weather Statement | GLD | Yuma | 56 min |
| Jul 7, 9:37 PM MDT | Special Weather Statement | GLD | Cheyenne | 53 min |
| Jul 7, 10:33 PM MDT | Special Weather Statement | GLD | Yuma | 57 min |
| Jul 8, 6:00 AM MDT | Flash Flood Watch | GLD | Cheyenne, Kit Carson, Yuma | 22 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.